Une variante de la méthode isopérimétrique de Hamidoune, appliquée au théorème de Kneser  [ A variant of the isoperimetric method of Hamidoune, applied to Kneser’s theorem ]
Annales de l'Institut Fourier, Volume 58 (2008) no. 3, p. 915-943
In additive number theory, Kneser’s theorem is now a key element in a large number of proofs. Recently, Hamidoune developped a different approach, that he called the isoperimetric method, and that allowed him to provide news proofs and generalizations of classical results. However, until now there was no known proof of Kneser’s theorem by this method. We present here a new isoperimetric point-of-view that, among others, yields a second proof of Kneser’s theorem.
En théorie additive des nombres, le théorème de Kneser joue aujourd’hui un rôle central dans un grand nombre de démonstrations. Hamidoune a récemment développé une approche alternative au théorème de Kneser, qu’il a appelé méthode isopérimétrique et qui lui a permis de donner de nouvelles preuves et de nombreuses généralisations de résultats classiques. Cependant, jusqu’à maintenant, on ne connaissait pas de démonstration du théorème de Kneser par cette méthode. Nous proposons ici une nouvelle approche de type isopérimétrique, qui nous permet entre autres de donner une seconde preuve du théorème de Kneser.
DOI : https://doi.org/10.5802/aif.2374
Classification:  11P70
Keywords: additive number theory, Kneser’s Theorem, isoperimetric method, set addition theory
@article{AIF_2008__58_3_915_0,
     author = {Balandraud, \'Eric},
     title = {Une variante de la m\'ethode isop\'erim\'etrique de Hamidoune, appliqu\'ee au th\'eor\`eme de Kneser},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {3},
     year = {2008},
     pages = {915-943},
     doi = {10.5802/aif.2374},
     mrnumber = {2427515},
     zbl = {1143.11039},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2008__58_3_915_0}
}
Balandraud, Éric. Une variante de la méthode isopérimétrique de Hamidoune, appliquée au théorème de Kneser. Annales de l'Institut Fourier, Volume 58 (2008) no. 3, pp. 915-943. doi : 10.5802/aif.2374. http://www.numdam.org/item/AIF_2008__58_3_915_0/

[1] Balandraud, E. Quelques résultats combinatoires en théorie additive des nombres (Thèse soutenue en mai 2006 à l’Université Bordeaux 1, http://tel.archives-ouvertes.fr/tel-00172441/fr/)

[2] Brailovsky, L. V.; Freiman, G. A. On a product of finite subsets in a torsion-free group, J. Algebra, Tome 130 (1990), pp. 462-476 | Article | MR 1051314 | Zbl 0697.20019

[3] Cauchy, A.-L. Recherches sur les nombres, J. École Polytechnique, Tome 9 (1813), pp. 99-116

[4] Chowla, I. A theorem on the additions of residue classes : application to the number Λ(k) in the Waring’s problem, Proc. Indian Acad. Sci., Tome 2 (1937), pp. 242-245

[5] Chowla, I.; Mann, H. B.; Straus, E. G. Some applications of the Cauchy-Davenport theorem, Norske Vid. Selsk. Forh. (Trondheim), Tome 32 (1959), pp. 74-80 | MR 125077 | Zbl 0109.03206

[6] Davenport, H. On the addition of residue classes, J. Lond. Math. Soc., Tome 10 (1935), pp. 30-32 | Article | Zbl 0010.38905

[7] Davenport, H. A historical note, J. Lond. Math. Soc., Tome 22 (1947), p. 100-101 | Article | MR 22865 | Zbl 0029.34401

[8] Diderrich, G. T. On Kneser’s addition theorem in groups, Proc. Amer. Math. Soc., Tome 38 (1973), pp. 443-451 | Zbl 0266.20041

[9] Freiman, G. A. On the addition of finite sets. I, Izv. Vysš. Učebn. Zaved. Matematika, Tome 6 (1959), pp. 202-213 | MR 126388 | Zbl 0096.25904

[10] Gross, J. L.; (Éditeurs), Yellen J. Handbook of Graph Theory, CRC Press, Discrete Mathematics and its Applications (Boca Raton) (2004) | MR 2035186 | Zbl 1036.05001

[11] Ould Hamidoune, Y. Sur les atomes d’un graphe orienté, C. R. Acad. Sci. Paris, Tome 284 (1977), pp. 1253-1256 | Zbl 0352.05035

[12] Ould Hamidoune, Y. On the connectivity of Cayley digraphs, Europ. J. Combin., Tome 5 (1984), pp. 309-312 | MR 782052 | Zbl 0561.05028

[13] Ould Hamidoune, Y. An isoperimetric method in additive Theory, J. Algebra, Tome 179 (1996), pp. 622-630 | Article | MR 1367866 | Zbl 0842.20029

[14] Ould Hamidoune, Y. Subsets with small sums in abelian groups I : the Vosper property, Europ. J. Combin., Tome 18 (1997), pp. 541-556 | Article | MR 1455186 | Zbl 0883.05065

[15] Ould Hamidoune, Y. On the diophantine Frobenius problem, Portugal. Math., Tome 55 (1998), pp. 425-449 | MR 1672114 | Zbl 0923.11044

[16] Ould Hamidoune, Y. Some results in additive number theory I : the critical pair theory, Acta arith., Tome 96 (2000), pp. 97-119 | Article | MR 1814447 | Zbl 0985.11011

[17] Ould Hamidoune, Y.; Plagne, A. A generalization of Freiman’s 3k-3 Theorem, Acta arith., Tome 103 (2002), pp. 147-155 | Article | Zbl 1007.11011

[18] Ould Hamidoune, Y.; Plagne, A. A multiple set version of the 3k-3 Theorem, Rev. Mat. Iberoam., Tome 21 (2005), pp. 133-161 | MR 2155017 | Zbl 1078.11059

[19] Kemperman, J. H. B. On small sumsets in an abelian group, Acta Math., Tome 103 (1960), pp. 63-88 | Article | MR 110747 | Zbl 0108.25704

[20] Kneser, M. Abschätzung der asymptotischen Dichte von Summenmengen, Math. Z., Tome 58 (1953), pp. 459-484 | Article | MR 56632 | Zbl 0051.28104

[21] Kneser, M. Ein Satz über abelschen Gruppen mit Anwendungen auf die Geometrie der Zahlen, Math. Z., Tome 61 (1955), pp. 429-434 | Article | MR 68536 | Zbl 0064.04305

[22] Mann, H. B. An addition theorem for sets of elements of an abelian group, Proc. Amer. Math. Soc., Tome 4 (1953), pp. 423 | MR 55334 | Zbl 0050.25703

[23] Nathanson, Melvyn B. Additive number theory, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 164 (1996) (The classical bases) | MR 1477155 | Zbl 0859.11002

[24] Plagne, A. À propos de la fonction X d’Erdős et Graham, Ann. Inst. Fourier (Grenoble), Tome 54 (2004), pp. 1717-1767 | Article | Numdam | Zbl 1074.11009

[25] Vosper, G. Addendum to “The critical pairs of subsets of a group of prime order”, J. Lond. Math. Soc., Tome 31 (1956), pp. 280-282 | Article | Zbl 0072.03402

[26] Vosper, G. The critical pairs of subsets of a group of prime order, J. Lond. Math. Soc., Tome 31 (1956), pp. 200-205 | Article | MR 77555 | Zbl 0072.03402

[27] Zémor, G. A generalisation to noncommutative groups of a theorem of Mann, Discrete Math., Tome 126 (1994), pp. 365-372 | Article | MR 1264502 | Zbl 0791.05055